Alert archive / Minnesota / River Flood Warnings in 2020
River Flood Warning 33, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Jun 8, 2020, 9:58 AM CDT for Polk County, Minnesota. It took effect at Jun 10, 2020, 4:00 AM CDT. It was in force for 63 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2020, 9:58 AM CDT (14:58 UTC)
- In effect from
- Jun 10, 2020, 4:00 AM CDT
- Expired
- Jun 12, 2020, 7:00 PM CDT
- In force
- 63 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Polk County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 59 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red Lake River at Crookston (CRKM5). The gauge peaked at 15.53 ft at Jun 10, 2020, 8:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05079000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
117
WGUS43 KFGF 081458
FLWFGF
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Grand Forks ND
958 AM CDT Mon Jun 8 2020
...The National Weather Service in Grand Forks ND has issued a Flood
Warning for the following rivers in Minnesota...
Red Lake River at Crookston affecting Polk County.
.Runoff from recent heavy thunderstorm activity will cause the Red
Lake River at Crookston to rise steadily today through late
Wednesday. About 1 inch has fallen thus far with an additional 1 to
2 inches rainfall expected tonight into Tuesday. .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
People living in the Red River basin should monitor river levels
while the river is in, or near, flood.
River forecasts use 24 hours of forecast precipitation between April
1st and October 1st, and 48 hours otherwise. However, depending on
the situation, forecasts may include precipitation expected through
the next 72 hours.
For more information go to the AHPS/River tab on our web page at
www.weather.gov/grandforks.
MNC119-092100-
/O.NEW.KFGF.FL.W.0033.200610T0900Z-200613T0000Z/
/CRKM5.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
958 AM CDT Mon Jun 8 2020
* Flood Warning for
the Red Lake River at Crookston.
* From late Tuesday night to Friday evening.
* At 8:45 AM CDT Monday the stage was 6.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
Wednesday morning to a crest of 15.5 feet Wednesday evening. It
will then fall below flood stage early Thursday afternoon.
* Impact...At 15.0 feet, MINOR FLOOD STAGE.
&&
LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
4779 9694
$$
Lynch8 follow-up statements
849
WGUS83 KFGF 090049
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
749 PM CDT Mon Jun 8 2020
...The Flood Warning continues for the following rivers in
Minnesota...
Red Lake River at Crookston affecting Polk County.
Two Rivers River near Hallock affecting Kittson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
People living in the Red River basin should monitor river levels
while the river is in, or near, flood.
River forecasts use 24 hours of forecast precipitation between April
1st and October 1st, and 48 hours otherwise. However, depending on
the situation, forecasts may include precipitation expected through
the next 72 hours.
For more information go to the AHPS/River tab on our web page at
www.weather.gov/grandforks.
MNC069-100700-
/O.EXT.KFGF.FL.W.0032.000000T0000Z-200614T1700Z/
/HLLM5.2.ER.200608T0632Z.200610T0600Z.200613T1100Z.NO/
749 PM CDT Mon Jun 8 2020
The Flood Warning continues for
the Two Rivers River near Hallock.
* Until Sunday afternoon.
* At 7:00 PM CDT Monday the stage was 807.1 feet.
* Flood stage is 802.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 807.6 feet
early Wednesday morning. It will then fall below flood stage
Saturday morning.
* Impact...At 808.0 feet, Storm sewer valve at Reach 3 (north
Cemetery) is closed.
&&
LAT...LON 4885 9667 4867 9662 4873 9713 4888 9719
$$
MNC119-100700-
/O.EXT.KFGF.FL.W.0033.200611T0000Z-200612T1200Z/
/CRKM5.1.ER.200611T0000Z.200611T0000Z.200611T0600Z.NO/
749 PM CDT Mon Jun 8 2020
The Flood Warning continues for
the Red Lake River at Crookston.
* From Wednesday evening to Friday morning.
* At 6:45 PM CDT Monday the stage was 7.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
Wednesday evening to a crest of 15.0 feet Wednesday evening. It
will then fall below flood stage early Thursday morning.
* Impact...At 15.0 feet, MINOR FLOOD STAGE.
&&
LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
4779 9694
$$
BH332
WGUS83 KFGF 091455
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
955 AM CDT Tue Jun 9 2020
...The Flood Warning continues for the following rivers in
Minnesota...
Red Lake River at Crookston affecting Polk County.
Two Rivers River near Hallock affecting Kittson County.
.The Two Rivers River at Hallock has crested and will continue a
slow fall. Some rainfall is expected today, but nothing significant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
People living in the Red River basin should monitor river levels
while the river is in, or near, flood.
River forecasts use 24 hours of forecast precipitation between April
1st and October 1st, and 48 hours otherwise. However, depending on
the situation, forecasts may include precipitation expected through
the next 72 hours.
For more information go to the AHPS/River tab on our web page at
www.weather.gov/grandforks.
MNC069-102100-
/O.EXT.KFGF.FL.W.0032.000000T0000Z-200614T1424Z/
/HLLM5.2.ER.200608T0632Z.200609T0700Z.200613T0824Z.NO/
955 AM CDT Tue Jun 9 2020
The Flood Warning continues for
the Two Rivers River near Hallock.
* Until Sunday morning.
* At 9:00 AM CDT Tuesday the stage was 807.2 feet.
* Flood stage is 802.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to fall below flood stage early
Saturday morning and continue falling to 798.5 feet Tuesday
morning.
* Impact...At 807.0 feet, Storm sewer valves at 175 bridge, 4th
Street South and the Cemetery, are closed and portable pumps are
set up.
&&
LAT...LON 4885 9667 4867 9662 4873 9713 4888 9719
$$
MNC119-102100-
/O.EXT.KFGF.FL.W.0033.200610T1630Z-200613T1000Z/
/CRKM5.1.ER.200610T1630Z.200611T0600Z.200612T0400Z.NO/
955 AM CDT Tue Jun 9 2020
The Flood Warning continues for
the Red Lake River at Crookston.
* From Wednesday morning to late Friday night.
* At 8:45 AM CDT Tuesday the stage was 12.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tomorrow morning to a crest of 15.5 feet early Thursday morning.
It will then fall below flood stage late Thursday evening.
* Impact...At 15.0 feet, MINOR FLOOD STAGE.
&&
LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
4779 9694
$$
VG963
WGUS83 KFGF 100125
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
825 PM CDT Tue Jun 9 2020
...The Flood Warning continues for the following rivers in
Minnesota...
Two Rivers River near Hallock affecting Kittson County.
Red Lake River at Crookston affecting Polk County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
People living in the Red River basin should monitor river levels
while the river is in, or near, flood.
River forecasts use 24 hours of forecast precipitation between April
1st and October 1st, and 48 hours otherwise. However, depending on
the situation, forecasts may include precipitation expected through
the next 72 hours.
For more information go to the AHPS/River tab on our web page at
www.weather.gov/grandforks.
MNC069-110730-
/O.EXT.KFGF.FL.W.0032.000000T0000Z-200616T2248Z/
/HLLM5.2.ER.000000T0000Z.200609T1315Z.200615T1648Z.NO/
825 PM CDT Tue Jun 9 2020
The Flood Warning continues for
the Two Rivers River near Hallock.
* Until Tuesday afternoon.
* At 7:00 PM CDT Tuesday the stage was 805.9 feet.
* Flood stage is 802.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 806.2 feet
Friday morning. It will then fall below flood stage late Monday
morning.
* Impact...At 806.0 feet, Moderate Flood Stage. Storm sewers start
backing up. Storm sewer valve at T.H. 175 Bridge closed. Lift Pump
inspected.
&&
LAT...LON 4885 9667 4867 9662 4873 9713 4888 9719
$$
MNC119-110730-
/O.CON.KFGF.FL.W.0033.200610T1630Z-200613T1000Z/
/CRKM5.1.ER.200610T1630Z.200611T0600Z.200612T0400Z.NO/
825 PM CDT Tue Jun 9 2020
The Flood Warning continues for
the Red Lake River at Crookston.
* From Wednesday morning to late Friday night.
* At 7:45 PM CDT Tuesday the stage was 13.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tomorrow morning to a crest of 15.5 feet early Thursday morning.
It will then fall below flood stage late Thursday evening.
* Impact...At 15.0 feet, MINOR FLOOD STAGE.
&&
LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
4779 9694
$$
JR814
WGUS83 KFGF 100647
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
147 AM CDT Wed Jun 10 2020
...The Flood Warning continues for the following rivers in
Minnesota...
Two Rivers River near Hallock affecting Kittson County.
Red Lake River at Crookston affecting Polk County.
.Rivers will stay elevated due to heavy rainfall from recent
thunderstorm activity. Downstream of Hallock will also see increased
flow from the north branch which is running very high from the
recent heavy rainfall. The Two Rivers River near Hallock is expected
to have a secondary rise back into moderate flood stage over late
this week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
People living in the Red River basin should monitor river levels
while the river is in, or near, flood.
River forecasts use 24 hours of forecast precipitation between April
1st and October 1st, and 48 hours otherwise. However, depending on
the situation, forecasts may include precipitation expected through
the next 72 hours.
For more information go to the AHPS/River tab on our web page at
www.weather.gov/grandforks.
MNC069-111300-
/O.EXT.KFGF.FL.W.0032.000000T0000Z-200617T1800Z/
/HLLM5.2.ER.000000T0000Z.200609T1315Z.200616T1200Z.NO/
147 AM CDT Wed Jun 10 2020
The Flood Warning continues for
the Two Rivers River near Hallock.
* Until Wednesday afternoon.
* At 1:00 AM CDT Wednesday the stage was 805.9 feet.
* Flood stage is 802.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 807.2 feet
early Friday morning. It will then fall below flood stage Tuesday
morning.
* Impact...At 807.0 feet, Storm sewer valves at 175 bridge, 4th
Street South and the Cemetery, are closed and portable pumps are
set up.
&&
LAT...LON 4885 9667 4867 9662 4873 9713 4888 9719
$$
MNC119-111300-
/O.CON.KFGF.FL.W.0033.200610T1630Z-200613T1000Z/
/CRKM5.1.ER.200610T1630Z.200611T0600Z.200612T0400Z.NO/
147 AM CDT Wed Jun 10 2020
The Flood Warning continues for
the Red Lake River at Crookston.
* From this morning to late Friday night.
* At 12:45 AM CDT Wednesday the stage was 13.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this morning to a crest of 15.5 feet just after midnight tonight.
It will then fall below flood stage late tomorrow evening.
* Impact...At 15.0 feet, MINOR FLOOD STAGE.
&&
LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
4779 9694
$$
CJ719
WGUS83 KFGF 101510
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
1010 AM CDT Wed Jun 10 2020
...The Flood Warning continues for the following rivers in
Minnesota...
Red Lake River at Crookston affecting Polk County.
Two Rivers River near Hallock affecting Kittson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
People living in the Red River basin should monitor river levels
while the river is in, or near, flood.
River forecasts use 24 hours of forecast precipitation between April
1st and October 1st, and 48 hours otherwise. However, depending on
the situation, forecasts may include precipitation expected through
the next 72 hours.
For more information go to the AHPS/River tab on our web page at
www.weather.gov/grandforks.
MNC119-112115-
/O.EXT.KFGF.FL.W.0033.200610T1510Z-200613T1200Z/
/CRKM5.1.ER.200610T1322Z.200611T0600Z.200612T0600Z.NO/
1010 AM CDT Wed Jun 10 2020
The Flood Warning continues for
the Red Lake River at Crookston.
* From this morning to Saturday morning.
* At 9:45 AM CDT Wednesday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.0 feet
just after midnight tonight. It will then fall below flood stage
early Friday morning.
* Impact...At 16.0 feet, Public Works begins 24 hour monitoring of
pumps, gates, and valves.
&&
LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
4779 9694
$$
MNC069-112115-
/O.EXT.KFGF.FL.W.0032.000000T0000Z-000000T0000Z/
/HLLM5.2.ER.000000T0000Z.200612T0000Z.000000T0000Z.NO/
1010 AM CDT Wed Jun 10 2020
The Flood Warning continues for
the Two Rivers River near Hallock.
* Until further notice.
* At 9:00 AM CDT Wednesday the stage was 806.4 feet.
* Flood stage is 802.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 807.5 feet
tomorrow evening.
* Impact...At 807.0 feet, Storm sewer valves at 175 bridge, 4th
Street South and the Cemetery, are closed and portable pumps are
set up.
&&
LAT...LON 4885 9667 4867 9662 4873 9713 4888 9719
$$
WJB984
WGUS83 KFGF 110248
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
948 PM CDT Wed Jun 10 2020
...The Flood Warning continues for the following rivers in
Minnesota...
Red Lake River at Crookston affecting Polk County.
Two Rivers River near Hallock affecting Kittson County.
.Rivers continue to respond to recent heavy rainfall associated with
last weekend's severe weather.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
People living in the Red River basin should monitor river levels
while the river is in, or near, flood.
River forecasts use 24 hours of forecast precipitation between April
1st and October 1st, and 48 hours otherwise. However, depending on
the situation, forecasts may include precipitation expected through
the next 72 hours.
For more information go to the AHPS/River tab on our web page at
www.weather.gov/grandforks.
MNC119-120900-
/O.CON.KFGF.FL.W.0033.000000T0000Z-200613T1200Z/
/CRKM5.1.ER.200610T1322Z.200611T0600Z.200612T0600Z.NO/
948 PM CDT Wed Jun 10 2020
The Flood Warning continues for
the Red Lake River at Crookston.
* Until Saturday morning.
* At 9:45 AM CDT Wednesday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.0 feet
just after midnight tonight. It will then fall below flood stage
early Friday morning.
* Impact...At 16.0 feet, Public Works begins 24 hour monitoring of
pumps, gates, and valves.
&&
LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
4779 9694
$$
MNC069-120900-
/O.CON.KFGF.FL.W.0032.000000T0000Z-200618T2200Z/
/HLLM5.2.ER.000000T0000Z.200612T0000Z.200617T1600Z.NO/
948 PM CDT Wed Jun 10 2020
The Flood Warning continues for
the Two Rivers River near Hallock.
* Until Thursday, June 18.
* At 3:00 PM CDT Wednesday the stage was 807.0 feet.
* Flood stage is 802.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 808.0 feet
tomorrow evening. It will then fall below flood stage late
Wednesday morning.
* Impact...At 808.0 feet, Storm sewer valve at Reach 3 (north
Cemetery) is closed.
&&
LAT...LON 4885 9667 4867 9662 4873 9713 4888 9719
$$
PJS294
WGUS83 KFGF 111439
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
939 AM CDT Thu Jun 11 2020
...The Flood Warning continues for the following rivers in
Minnesota...
Red Lake River at Crookston affecting Polk County.
Two Rivers River near Hallock affecting Kittson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
People living in the Red River basin should monitor river levels
while the river is in, or near, flood.
River forecasts use 24 hours of forecast precipitation between April
1st and October 1st, and 48 hours otherwise. However, depending on
the situation, forecasts may include precipitation expected through
the next 72 hours.
For more information go to the AHPS/River tab on our web page at
www.weather.gov/grandforks.
MNC119-122045-
/O.EXT.KFGF.FL.W.0033.000000T0000Z-200612T2305Z/
/CRKM5.1.ER.200610T1322Z.200611T0515Z.200611T1705Z.NO/
939 AM CDT Thu Jun 11 2020
The Flood Warning continues for
the Red Lake River at Crookston.
* Until Friday evening.
* At 8:45 AM CDT Thursday the stage was 15.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage this
afternoon and continue falling to 8.1 feet Thursday morning.
* Impact...At 15.0 feet, MINOR FLOOD STAGE.
&&
LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
4779 9694
$$
MNC069-122045-
/O.EXT.KFGF.FL.W.0032.000000T0000Z-200618T1500Z/
/HLLM5.2.ER.000000T0000Z.200611T1800Z.200617T0900Z.NO/
939 AM CDT Thu Jun 11 2020
The Flood Warning continues for
the Two Rivers River near Hallock.
* Until Thursday morning.
* At 9:00 AM CDT Thursday the stage was 807.4 feet.
* Flood stage is 802.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 807.5 feet
this afternoon. It will then fall below flood stage early
Wednesday morning.
* Impact...At 807.0 feet, Storm sewer valves at 175 bridge, 4th
Street South and the Cemetery, are closed and portable pumps are
set up.
&&
LAT...LON 4885 9667 4867 9662 4873 9713 4888 9719
$$
WJB306
WGUS83 KFGF 120159
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
859 PM CDT Thu Jun 11 2020
...The Flood Warning continues for the following rivers in
Minnesota...
Two Rivers River near Hallock affecting Kittson County.
...The Flood Warning is cancelled for the following rivers in
Minnesota...
Red Lake River at Crookston affecting Polk County.
.While the Red Lake River has fallen back below flood stage, the Two
Rivers River at Hallock remains above moderate flood stage due to
heavy rainfall that fell over the area Sunday and Monday. The river
will begin to slowly fall later tonight. .
MNC119-120300-
/O.CAN.KFGF.FL.W.0033.000000T0000Z-200612T2305Z/
/CRKM5.1.ER.200610T1322Z.200611T0515Z.200611T1705Z.NO/
859 PM CDT Thu Jun 11 2020
The Flood Warning is cancelled for
the Red Lake River at Crookston.
* At 7:45 PM CDT Thursday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 8.0 feet Thursday
evening.
&&
LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
4779 9694
$$
MNC069-130800-
/O.EXT.KFGF.FL.W.0032.000000T0000Z-200618T1600Z/
/HLLM5.2.ER.000000T0000Z.200611T2330Z.200617T1000Z.NO/
859 PM CDT Thu Jun 11 2020
The Flood Warning continues for
the Two Rivers River near Hallock.
* Until Thursday morning.
* At 8:00 PM CDT Thursday the stage was 807.5 feet.
* Flood stage is 802.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 807.5 feet
just after midnight tonight. It will then fall below flood stage
early Wednesday morning.
* Impact...At 807.0 feet, Storm sewer valves at 175 bridge, 4th
Street South and the Cemetery, are closed and portable pumps are
set up.
&&
LAT...LON 4885 9667 4867 9662 4873 9713 4888 9719
$$
JRWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jun 8, 6:52 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 8, 6:52 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 652 AM CDT Mon Jun 8 2020 .UPDATE... Issued at 643 AM CDT Mon Jun 8 2020 LLJ nearly finished bringing convection/precip to the area as focus is now in the eastern Ottertail and Wadena counties. This will continue to diminish this morning with precip ending in the next hour or two across the FA. Will add a slight pop for the western Devils Lake basin mid morning as an area of showers approaches from near BIS. && .SHORT TERM...(Today through Tuesday) Issued at 351 AM CDT Mon Jun 8 2020 Impacts and concerns today deal with another round of convective activity this evening into the overnight. Another hot and humid afternoon with temps in the 80s and low 90s with dewpoints near 70 will allow moderate instability to develop within the warm sector along and east of the Red River valley. The big difference is that shear profiles are weaker today than the previous couple evenings as there will be only a 30kt llj pushing into the region this evening vs 50+kt llj the past two nights. That said there remains about 40 to 50kts of 0-6 km bulk shear this evening. HREF/CAMs developing convection in the late afternoon and evening expanding coverage as mode becomes more clustered and linear after sunset. Primary concerns will initially be supercellular induced hail, up to 2 inches in size, possibly larger, then transitioning to wind threat for the late evening into the beginnings of the overnight. Cannot rule out a tornado but low level shear is not as favorable today. Excessive rainfall is once again possible creating localized flooding with PWATs still in the 1.5 to 2 inches range and the frontal boundary paralleling the 500mb upper flow. Will see training of storms possible again with HREF max probability matched means showing the potential for an area to see 3 to 5 inches, just like what occurred across the northern valley over the past 12 hours. Placement of the heaviest rain axis appears set to be southeast of the locations which saw the heaviest rainfall over the weekend but close enough to monitor model guidance. Tuesday precip concerns and placement across MN will revolve on tropical disturbance remnants blocking the flow and placement of trough axis. May see another round of heavy rainfall in lakes country and depending on tonights rainfall there is potential for some flooding impacts that will need to be monitored. .LONG TERM...(Tuesday night through Sunday) Issued at 351 AM CDT Mon Jun 8 2020 Tuesday night and Wednesday will see the potential for rainfall across the Minnesota portion of the area as upper level trough and tropical system begin to interact. Low confidence in details with wide model spread in the this time frame. Low instability and cooler temperatures will see general thunder and shower activity Wednesday and possibly Thursday. Thereafter into the weekend will see primarily dry conditions with temperatures gradually increasing after the mid week cool down with highs in the 70s and low 80s as 500mb ridging and sfc high pressure prevails. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 643 AM CDT Mon Jun 8 2020 Less wind for the TAF sites today minus the potential with thunderstorms activity this evening. Will see VFR CIGs outside of any thunderstorms after some morning MVFR at GFK and possibly TVF. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...JK SHORT TERM...JK LONG TERM...JK AVIATION...JK
Hazardous weather outlook, Jun 8, 3:41 AM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 341 AM CDT Mon Jun 8 2020 MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-026>030-038-039- 049-052>054-090845- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Pembina- Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass- Ransom-Sargent-Richland-Western Walsh- 341 AM CDT Mon Jun 8 2020 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Another day of severe weather is expected this afternoon into tonight. Storms this afternoon will initially be scattered bringing the threat of very large hail greater than 2 inches in diameter, damaging wind gusts up to 75 mph, and perhaps a brief tornado. Activity will transition a cluster of storms towards evening with damaging wind becoming the main threat. Excessive rainfall leading to localized flash flooding and aerial flooding is possible, especially for areas that have seen high rain totals over the past couple of days. Hot and muggy conditions are again expected today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible Tuesday, mainly within the Red River Valley into Minnesota. Some storms may bring excessive rainfall leading to localized flash flooding and aerial flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. CJ
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:26 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 64 min |
| Jun 7, 7:42 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Roseau | 63 min |
| Jun 7, 7:46 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Polk | 44 min |
| Jun 7, 8:10 PM CDT | Areal Flood Advisory | FGF | Kittson, Marshall | 6 hr |
| Jun 7, 8:12 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall | 48 min |
| Jun 7, 8:17 PM CDT | Tornado Warning | FGF | Kittson, Marshall | 28 min |
| Jun 7, 8:31 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 44 min |
| Jun 7, 8:58 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 47 min |
| Jun 7, 9:17 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Polk | 43 min |
| Jun 7, 9:23 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman, Pennington, Polk, Red Lake | 67 min |
| Jun 7, 9:48 PM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 42 min |
| Jun 7, 10:04 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Pennington, Polk, Roseau | 41 min |
| Jun 7, 10:14 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clay, Clearwater, Mahnomen, Norman and 3 more | 61 min |
| Jun 7, 10:23 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Grant, Otter Tail, Wilkin | 39 min |
| Jun 7, 10:45 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods, Marshall, Roseau | 60 min |
| Jun 7, 11:15 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Mahnomen, Pennington and 2 more | 45 min |
| Jun 7, 11:48 PM CDT | Special Weather Statement | FGF | Clay | 42 min |
| Jun 7, 11:55 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman | 50 min |
| Jun 8, 12:23 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman, Pennington, Polk, Red Lake | 38 min |
| Jun 8, 12:37 AM CDT | Special Weather Statement | FGF | Clay, Clearwater, Mahnomen, Norman, Red Lake | 38 min |
| Jun 8, 12:45 AM CDT | Severe Thunderstorm Warning | FGF | Mahnomen, Norman, Polk | 17 min |
| Jun 8, 1:01 AM CDT | River Flood Warning | FGF | Kittson | 8 days |
| Jun 8, 2:30 AM CDT | Areal Flood Advisory | FGF | Kittson, Marshall | 8 hr |
| Jun 8, 2:39 AM CDT | Special Weather Statement | FGF | Clearwater | 51 min |
| Jun 8, 2:58 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall | 62 min |
| Jun 8, 3:06 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 54 min |
| Jun 8, 3:40 PM CDT | Tornado Warning | FGF | Kittson, Roseau | 50 min |
| Jun 8, 3:54 PM CDT | Special Weather Statement | FGF | Kittson | 36 min |
| Jun 8, 4:25 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Roseau | 20 min |
| Jun 8, 5:12 PM CDT | Tornado Warning | FGF | Polk | 18 min |
| Jun 8, 5:28 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Polk | 47 min |
| Jun 8, 5:50 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 40 min |
| Jun 8, 6:09 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Polk | 51 min |
| Jun 8, 6:52 PM CDT | Severe Thunderstorm Warning | FGF | Marshall | 28 min |
Nearby
River Flood Warnings in Minnesota, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.